Vitex Headache? - Mothering Forums
Forum Jump: 
 
Thread Tools
#1 of 8 Old 02-05-2008, 12:21 PM - Thread Starter
 
blueRhino's Avatar
 
Join Date: Jan 2008
Location: brooklyn
Posts: 297
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
anyone else out there experiencing a Vitex Headache?

Do they stop after awhile of taking it? Any tips to make it go away?

I just started Vitex this cycle, and yesterday had quite the headache. I am also trying to cut out coffee, which obviously could do that too, but I dropped down on the coffee so slowly I really don't think that is it. (I am down to a third of a cup now!)
blueRhino is offline  
#2 of 8 Old 02-05-2008, 12:52 PM
 
juliav's Avatar
 
Join Date: Nov 2007
Location: Ottawa
Posts: 906
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Quote:
Originally Posted by blueRhino View Post
anyone else out there experiencing a Vitex Headache?

Do they stop after awhile of taking it? Any tips to make it go away?

I just started Vitex this cycle, and yesterday had quite the headache. I am also trying to cut out coffee, which obviously could do that too, but I dropped down on the coffee so slowly I really don't think that is it. (I am down to a third of a cup now!)
Hiya...just wanted to say that when I was researching Vitex before starting it I did read that side effects are uncommon but that they include headaches and that if you are going to experience a side effect it will manifest within a few days of beginning vitex and that you should stop taking it straight away. I'll look for the web site where I found the info.

ETA: I can't find the exact cite but I'm realizing that none say you should definitely stop, they say that the side effects that 2% of women experienced ceased as soon as they stopped...hope this helps
juliav is offline  
#3 of 8 Old 03-03-2008, 06:23 PM
 
tropicalpunkin's Avatar
 
Join Date: Mar 2006
Location: SWFL USA
Posts: 138
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I started taking this 2 days ago, and the headaches are really getting to me. I never get headaches.
tropicalpunkin is offline  
#4 of 8 Old 03-04-2008, 02:56 AM
 
MamaSong's Avatar
 
Join Date: May 2006
Location: Home with new baby Cyrus!
Posts: 510
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
My first two AF's on vitex were preceded by horrible 1 to 2 day headaches. They came out of no where and then within 24 hours or so I would start my period. This only lasted the first two cycles and has not bothered me since. It may be hormonally induced as your hormones begin their reorganizing... The benefits of the vitex far outweighed the headaches so I never considered stopping. Where are you in your cycles?
MamaSong is offline  
#5 of 8 Old 03-04-2008, 01:46 PM - Thread Starter
 
blueRhino's Avatar
 
Join Date: Jan 2008
Location: brooklyn
Posts: 297
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Update

I am now on week 5 of Vitex and my headaches have ceased. The first week was the worst. Also in this first month a had a 13 day LP (up from 11). I am satisfied with Vitex so far.
blueRhino is offline  
#6 of 8 Old 03-11-2008, 04:51 PM
 
missymod's Avatar
 
Join Date: Feb 2008
Posts: 23
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I did not experience any headaches until this, the third month, on vitex. It lasted about three days. I went off caffeine at the beginning of my cycle, no problems. The headache didn't start until like CD 17. It was notably different from one of my old "caffeine headaches," so I'm blaming the vitex.
missymod is offline  
#7 of 8 Old 03-11-2008, 04:58 PM
 
tropicalpunkin's Avatar
 
Join Date: Mar 2006
Location: SWFL USA
Posts: 138
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Update on me too

My headache stopped after a few days and my BBT chart looks like the stock market crashing... that is ok though because before it looked like tidal waves every other day. Low, steady temps look good to me! Having some AF cramping type of feelings, and I know it's not a BM.

:
tropicalpunkin is offline  
#8 of 8 Old 03-14-2008, 12:19 PM
 
erinmacey's Avatar
 
Join Date: Oct 2006
Posts: 76
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I just went to a midwife yesterday about headaches...I always get them, so getting them while on Vitex was no surprise to me. She says that many people are susceptible to headaches during hormone shifts (i.e. right after ovulation, right before AF). Maybe with the vitex regulating hormones differently, you are experiencing headaches?
erinmacey is offline  
Reply

Quick Reply
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Options

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off